fbpx

Pharmacology MCQs- 210

A 23-year-old man who takes anti-mycobacterial therapy for pulmonary tuberculosis presents to the clinic because of recent visual disturbance and pain with movement of his left eye. On examination, there is tenderness to the pressure of the left eye and a blind spot at the center of vision. Fundus examination reveals pale optic disc.

What is the most likely etiology of this patient’s visual symptoms?

A-As a complication of tuberculosis

B-A side effect of isoniazid

C-A side effect of rifampin

D-A side effect of ethambutol

E-A side effect of pyrazinamide

Answer



Optic neuritis is a side effect of ethambutol. It causes dimension or loss of vision, pain and tenderness with eye movement. It is very uncommon for pulmonary TB to affect the eye. Isoniazid use can cause numbness, tingling, nausea, vomiting or abnormal liver function tests. Rifampin is known for heartburn, menstrual changes, headache and dizziness. Pyrazinamide also causes upset stomach, nausea and slight pain in bones and muscles.

The correct answer is D


Leave a Comment